MAUDE Adverse Event Report: DESIGN OPTIONS®; SPINAL ANESTHESIA KIT

DESIGN OPTIONS®; SPINAL ANESTHESIA KIT
Model Number 560646
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: "we had a patient yesterday that came in for a knee scope.The patient was receiving a spinal with a medical student and the attending doctor.During insertion, the needle broke off inside of the patient.About an inch of needle was retained.The patient was converted to general anesthesia and they went ahead with the procedure.In the pacu, the patient was taken for a ct scan to confirm the needle tip placement.The ct report said that the needle tip was bent.The needle was inserted in l3 and the tip was bent up towards l2.Later in the day, the patient was taken back to the or for retrieval of the needle tip.This was successful and the patient was admitted.Per the patients chart, she has no defects as a result of the incident.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number 400500489.One photo and one used sample without packaging was provided for evaluation.Visual evaluation of the photo showed the lidstock confirming the reported lot number.It did not confirm the defect.Visual evaluation of the sample showed two separate pieces of the pencan needle g25 x 3 1/2" that had been bent and broken.The approximately one (1) inch tip portion appeared bent, damaged and excessively manipulated.Although the needle was returned broken and damaged, it does not appear to be related to any manufacturing or packaging process.The exact root cause was not able to be determined.However, since the needle had been used and multiple attempts of insertion were reported, the damage and breakage does not appear to be the result of any manufacturing or packaging process.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
SPINAL ANESTHESIA KIT
MDR Report Key11223785
Report Number2523676-2021-00016
Device Sequence Number3756395
Product Code OFU
UDI-Device Identifier04046964809101
UDI-Public04046964809101
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number560646
Device Catalogue Number560646
Device Lot Number0061749764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date03/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR